Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Pittsburgh, PA

April 11, 2001Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Apr 11, 2001, 7:12 AM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2001, 7:12 AM EDT (11:12 UTC)
Expired
Apr 11, 2001, 10:15 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 111113
FFWPIT
OHC119-111415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 AM EDT WED APR 11 2001


THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A


* FLASH FLOOD WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 1015 AM EDT

* AT 708 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MORE HEAVY 
RAIN MOVING INTO MUSKINGUM COUNTY. STREAMS AND CREEKS ARE ALREADY NEAR
BANKFULL AND ADDITIONAL RAIN WILL CAUSE THEM TO GO OVER THEIR BANKS. 

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:53 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 11, 3:53 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
353 AM EDT WED APR 11 2001

MOISTURE CONVERGENCE INITIALLY SINKS SEWRD INTO MY NORTHERN WEST VA ZNS
THIS MORNING THEN STRENGTHENS NORTHWARD INTO MY NORTHERN PA TIER THIS AFTN
AS WARM FRONT LIFTS NEWRD. CONVECTION NOW ON THE WAIN BUT FEEL WILL REGENERATE
THIS AFTN.  WITH INCREASING INSTABILITY AND FFG NOS SO LOW...HALF AN INCH PER
HOUR MOST ZNS...FEEL IT IS PRUDENT TO EXTEND FF WATCH TO AFTN AND INTO MY
NORTHERN ZNS. ADDITONAL THREAT OF SEVERE WEATHER ALSO.

AS WARM FRONT LIFTS NEWRD TONIGHT LOWERING TO CHC POPS ALL ZNS. THURS FRONT
APROACHES WITH ANOTHER ROUND OF POSSIBLY SEVERE WEATHER.

LOWERED TEMPS ON FRI AS 85H TEMPS NEAR +2 BY MIDDAY FRI OTHERWISE CLOSE TO MOS.

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Apr 11, 5:40 AM EDT, 1 hour 32 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111530-
SEVERE WEATHER POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 AM EDT WED APR 11 2001

...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT...

THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS
THE REGION.

SCATTERED THUNDERSTORMS WILL BE IN THE REGION THIS MORNING BUT SHOULD
BE MORE NUMEROUS THIS AFTERNOON AND EARLY THIS EVENING WHEN THE
GREATEST THREAT OF SEVERE WEATHER WILL EXIST. THE THREAT OF SEVERE
WEATHER WILL COME FROM DAMAGING WIND AND LARGE HAIL.

IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 PM EDT TODAY FOR
THESE FOLLOWING COUNTIES...

IN WESTERN PENNSYLVANIA...
  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  CLARION         FAYETTE         FOREST          GREENE
  INDIANA         JEFFERSON       LAWRENCE        MERCER
  VENANGO         WASHINGTON      WESTMORELAND

IN MARYLAND...
  GARRETT

IN EAST CENTRAL OHIO...
  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS

IN WEST VIRGINIA...
  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            PRESTON         TUCKER
  WETZEL

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FUmRTHER
DETAILS OR UPDATES.

SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:15 AM EDTFlash Flood WarningPBZMuskingum6 hr
Apr 11, 10:50 AM EDTFlash Flood WarningPBZNoble6 hr
Apr 11, 4:15 PM EDTFlash Flood WarningPBZMuskingum6 hr
Apr 11, 4:44 PM EDTFlash Flood WarningPBZNoble6 hr

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.